Alert archive / Arizona / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 1, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at May 9, 2012, 4:20 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2012, 4:20 PM MST (23:20 UTC)
- Expired
- May 9, 2012, 5:00 PM MST
- In force
- 40 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
Counties Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 21 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 4:20 PM MST | HAIL 0.25 | 1 E Apache Junction, AZ | |
| May 9, 4:37 PM MST | HAIL 0.25 | Apache Junction, AZ | |
| May 9, 4:38 PM MST | TSTM WND DMG | 2 W Gilbert, AZ | SMALL TREES AND LARGE LIMBS DOWN OVER ROADWAY. RAY AND COOPER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -387 J/kg
- Mixed-layer LCL
- 2533 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
163 WUUS55 KPSR 092320 SVRPSR AZC013-021-100000- /O.NEW.KPSR.SV.W.0001.120509T2320Z-120510T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 420 PM MST WED MAY 9 2012 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...EAST MESA...TEMPE...MESA...GILBERT... FOUNTAIN HILLS... NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITY OF APACHE JUNCTION... * UNTIL 500 PM MST * AT 414 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A AREA OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DOWNTOWN SCOTTSDALE TO APACHE JUNCTION...OR ALONG A LINE EXTENDING FROM 7 MILES EAST OF PARADISE VALLEY TO APACHE JUNCTION...AND MOVING SOUTHWEST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PAPAGO PARK...TEMPE MARKETPLACE...FIESTA MALL...ARIZONA STATE UNIVERSITY...PHOENIX MESA GATEWAY AIRPORT...ARIZONA MILLS MALL... SAN TAN VILLAGE MALL...QUEEN CREEK...SEVILLE AND CHANDLER HEIGHTS LAT...LON 3363 11177 3349 11146 3320 11168 3339 11202 TIME...MOT...LOC 2319Z 030DEG 33KT 3346 11187 3338 11157 $$ NOLTE
1 follow-up statement
870 WWUS55 KPSR 092342 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 442 PM MST WED MAY 9 2012 AZC013-021-100000- /O.CON.KPSR.SV.W.0001.000000T0000Z-120510T0000Z/ PINAL AZ-MARICOPA AZ- 442 PM MST WED MAY 9 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MST FOR CENTRAL MARICOPA AND NORTH CENTRAL PINAL COUNTIES... AT 438 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GUADALUPE TO CHANDLER HEIGHTS...OR ALONG A LINE EXTENDING FROM AHWATUKEE TO 9 MILES SOUTHEAST OF GILBERT...MOVING SOUTHWEST AT 20 MPH. A SECONDARY OUTFLOW MOVING NORTH FROM PINAL COUNTY HAS BEGIN TO INTERACT AND STALL OUT THE MOVEMENT OF THESE STORMS...SLOWING DOWN THEIR STORM MOTION...THEREFORE INCREASING THE POTENTIAL FOR PERIODS OF HEAVY RAINFALL AS THEIR MOTION SLOW DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE. && LAT...LON 3363 11177 3349 11146 3320 11168 3339 11202 TIME...MOT...LOC 2340Z 030DEG 33KT 3329 11199 3321 11169 $$ NOLTE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:15 PM MST, 1 hour 5 minutes earlier.
Area forecast discussion, May 9, 3:15 PM MST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 315 PM MST WED MAY 9 2012 .SYNOPSIS... LOW PRESSURE WILL CONTINUE TO SLIDE ALONG THE ARIZONA AND MEXICO BORDER TONIGHT WITH HIGH PRESSURE BUILDING BACK INTO THE REGION BY THE WEEKEND. SEASONALLY TYPICAL TEMPERATURES WILL INCREASE BY THE END OF THE WEEK...WITH WIDESPREAD 100 DEGREE READINGS EXPECTED IN THE LOW DESERTS BY THE WEEKEND. THUNDERSTORM ACTIVITY MAY BE MORE EXTENSIVE TODAY...MAINLY EAST OF PHOENIX...AS MORE LOW LEVEL MOISTURE IS PULLED INTO THE REGION FROM THE EAST. DRY WEATHER IS ANTICIPATED FOR THE REMAINDER OF THE WEEK. && .DISCUSSION... THE UPPER LEVEL LOW WHICH HAS RESULTED IN THE INCREASED MOISTURE ALONG WITH SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS SOUTHEAST AND SOUTH CENTRAL ARIZONA WILL CONTINUE ITS TRACK OVER NORTHERN MEXICO OVER THE NEXT 36 HOURS. THUNDERSTORM DEVELOPMENT HAS BEEN MAINLY OVER TUCSONS AREA AND THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX. SOME CONVECTION OVER SOUTHERN GILA COUNTY EARLY THIS AFTERNOON WILL LIKELY BE SHORT LIVED AS IT HEADS INTO NORTHWEST PINAL AND NORTHEAST MARICOPA COUNTIES...HOWEVER OUTFLOW WINDS AND BLOWING DUST ARE LIKELY FROM THUNDERSTORMS ACROSS THE VALLEY THIS EVENING. LOOKING AT TUCSONS MORNING AND SPECIAL 18Z SOUNDINGS...THERE IS DEFINITELY AN INCREASE IN THE BOUNDARY LAYER MOISTURE WITH DEW POINTS IN THE UPPER 30S AND LOW TO MID 40S OVER MOST OF THE REGION. MODEL ANALYSIS CONTINUES TO SHOW DECENT MIXING RATIOS OVER SOUTHEAST ARIZONA WITH VALUES OVER 7G/KG AND ACROSS SOUTHERN GILA COUNTY WITH VALUES JUST OVER 5G/KG...WHICH HAS LED TO MLCAPES IN THE 500-1000 J/G RANGE. AS THE UPPER LOW EXITS TO THE SOUTHEAST AND DIURNAL HEATING CEASES...THUNDERSTORM ACTIVITY SHOULD SLOWLY WANE THROUGH THE EVENING HOURS. PROGRESSIVE TROUGH THROUGH THE NORTHERN PLAINS AND SOUTHERN CANADIAN PROVINCES WILL HAVE PULLED THE CURRENT SOUTHWEST CONUS CUTOFF SYSTEM INTO THE SOUTHERN PLAINS BY FRIDAY. RATHER FLAT SHORTWAVE RIDGING WILL BUILD THROUGH THE REGION OVER THE WEEKEND WITH H5 HEIGHTS GENERALLY EITHER SIDE OF 582DM. OPERATIONAL MODELS MAINTAIN SOME SEMBLANCE OF A HEIGHT FIELD WEAKNESS AND TROUGHING OVER THE CNTRL ROCKIES THROUGH THE BEGINNING OF NEXT WEEK...HOWEVER EFFECTS ON SENSIBLE WEATHER WITHIN THE FORECAST AREA APPEARS NEGLIGIBLE. 1000-850MB THICKNESSES INCREASE AND BECOME DIURNALLY STEADY AROUND 144DM (ALBEIT NOT QUITE AS HIGH VIA GFS FORECASTS) YIELDING TEMPERATURES IN A MUCH ABOVE AVERAGE RANGE. HAVE TRENDED HIGHS TOWARDS AND ABOVE THE WARMEST GUIDANCE MEMBERS BASED ON PAST TRENDS...WITH SEVERAL CONSECUTIVE DAYS ABOVE THE 100F THRESHOLD EXPECTED FOR LOW DESERT LOCATIONS. && .AVIATION... SOUTH CENTRAL AZ INCLUDING...KPHX...KIWA...AND KSDL... ...GUSTY OUTFLOW WINDS AND AREAS OF BLOWING DUST NEAR KIWA EARLY THIS AFTERNOON AND NEAR KPHX AND KSDL BY MID TO LATE AFTERNOON... THROUGH 20Z WED...SCT CLDS AOA 20 THSD FT...EAST TO SOUTHEAST WIND 8 TO 14 KTS...FRM 20Z WED TO 03Z THU...SOUTHEAST WIND 8 TO 15 KTS...BKN CLDS NEAR 7-8 THSD AGL...THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS EAST TO SOUTHEAST OF KSDL AND KIWA WITH A HIGH PROBABILITY OF STRONG THUNDERSTORM WIND GUSTS OR OUTFLOW BOUNDARIES SPREADING TO NEAR KIWA BY 20-21Z...KPHX BY 21-22Z...AND KSDL BY 22-23Z. THE BEST CHANCE FOR VISIBILITY RESTRICTIONS IN BLOWING DUST WILL BE AT KIWA AND KPHX. THUNDERSTORMS TO RAPIDLY DIMINISH AFTER 03Z AS SOLAR HEATING IS LOST...BEST DYNAMICS MOVE TO THE EAST...AND AIRMASS STABILIZES. SOUTHEAST CALIFORNIA...AND SOUTHWEST AZ...INCLUDING KIPL...KBLH... CIGS AOA 20 THSD FT AND TYPICAL DIURNAL WIND TRENDS THRU THE TAF FORECAST PERIOD. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SATURDAY THROUGH WEDNESDAY... STRONG HIGH PRESSURE AT THE SURFACE AND ALOFT WILL KEEP SKIES CLEAR AND TEMPERATURES ABOVE NORMAL THROUGH THE PERIOD. WIDESPREAD 100 TO 105 DEGREE READINGS ARE EXPECTED ACROSS THE LOWER DESERTS EACH AFTERNOON. GENERALLY LIGHT DIURNAL WINDS ARE EXPECTED. MINIMUM RELATIVE HUMIDITIES WILL FALL TO BETWEEN 5 AND 10 PERCENT EACH DAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...CDEWEY/MO AVIATION...PERCHA FIRE WEATHER...PERCHA
Hazardous weather outlook, May 9, 4:09 AM MST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 409 AM MST WED MAY 9 2012 AZZ024-101200- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 409 AM MST WED MAY 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF AFTERNOON AND EVENING HIGH BASED AND DRY THUNDERSTORMS. THE STORMS HAVE THE POTENTIAL TO PRODUCE STRONG AND GUSTY WINDS IN EXCESS OF 50 MPH AS WELL AS SOME BLOWING DUST IN THE LOWER ELEVATIONS. ALSO...THE STORMS CAN PRODUCE DEADLY CLOUD TO GROUND LIGHTNING. STRONG WINDS ALONG WITH RELATIVELY LOW HUMIDITIES CAN PROMOTE HIGH FIRE DANGER AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AZZ022-023-027-028-101200- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 409 AM MST WED MAY 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS OVER THE HIGHER TERRAIN EAST OF PHOENIX...AND A FEW STORMS MAY MOVE INTO THE EASTERN DESERT FRINGES DURING THE LATE AFTERNOON OR EVENING HOURS. ALTHOUGH THE CHANCE OF STORMS MOVING INTO THE LOWER DESERTS IS RATHER SLIM THERE IS A MUCH BETTER CHANCE THAT STRONG GUSTY OUTFLOW WINDS SPREAD WESTWARD AND INTO THE SOUTH CENTRAL DESERTS...INCLUDING THE GREATER PHOENIX METROPOLITAN AREA. SOME OF THE STRONGER WIND GUSTS COULD EXCEED 45 MPH...AND PRODUCE DENSE BLOWING DUST WHICH WOULD MAKE FOR HAZARDOUS DRIVING CONDITIONS. THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO GENERATE DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, May 9, 3:46 PM MST, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 346 PM MST WED MAY 9 2012 AZZ024-028-092330- GILA AZ-PINAL AZ-MARICOPA AZ- 346 PM MST WED MAY 9 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 430 PM MST AT 342 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES EAST OF CANYON LAKE...MOVING SOUTHWEST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH PERIODS OF BRIEF HEAVY RAIN AND VERY SMALL HAIL OR GRAUPEL. LOCATIONS IMPACTED INCLUDE... CANYON LAKE... SUPERSTITION MOUNTAINS... LOST DUTCHMAN STATE PARK AND KINGS RANCH... LAT...LON 3332 11138 3347 11158 3367 11136 3360 11116 TIME...MOT...LOC 2245Z 047DEG 11KT 3355 11136 NOLTE
Special weather statement, May 9, 4:07 PM MST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
407 PM MST WED MAY 9 2012
AZZ023-024-028-100000-
PINAL AZ-MARICOPA AZ-
407 PM MST WED MAY 9 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 500 PM MST
AT 400 PM MST...STORM SPOTTERS REPORTED AREAS OF BLOWING DUST
ASSOCIATED WITH AN OUTFLOW BOUNDARY MOVING THROUGH NORTHWEST PINAL
COUNTY. STRONG GUSTY WINDS UP TO 45 MPH WITH AREAS OF BLOWING DUST
DOWN BELOW ONE MILE WILL BE POSSIBLE. MOTORISTS ALONG HIGHWAY
79...STATE ROUTE 287 AND STATE ROUTE 87 SHOULD EXPECT RAPIDLY
CHANGING CONDITIONS AND REDUCED VISIBILITIES DUE TO BLOWING DUST.
THUNDERSTORMS WILL CONTINUE TO DEVELOP AS THIS OUTFLOW BOUNDARY
MOVES TO THE NORTH...GUSTY WINDS ARE ALSO POSSIBLE WITH THESE STORMS
AS WITH PERIODS OF BRIEF RAINFALL AND PEA SIZED HAIL.
LOCATIONS IMPACTED INCLUDE...
COOLIDGE...
FLORENCE...
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3326 11219 3324 11210 3321 11209 3320 11159
3344 11158 3343 11124 3317 11114 3275 11173
3280 11178 3280 11188 3277 11189 3277 11204
3273 11205 3273 11215 3268 11216 3268 11220
TIME...MOT...LOC 2301Z 026DEG 76KT 3294 11179
NOLTESpecial weather statement, May 9, 4:08 PM MST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
408 PM MST WED MAY 9 2012
AZZ022-023-028-092345-
PINAL AZ-MARICOPA AZ-
408 PM MST WED MAY 9 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
EXTREME NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 445 PM MST
AT 405 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG OUTFLOW WINDS EXTENDING FROM NORTH OF SCOTTSDALE...TO EAST
MESA. THE WINDS SHOULD MOVE SOUTHWEST ACROSS THE PHOENIX METRO
AREA...FOLLOWED BY BRIEF HEAVY RAINS.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FALCON FIELD AIRPORT...
PARADISE VALLEY...
MESA...
TEMPE...
EAST AND CENTRAL PHOENIX...
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
LOCAL BLOWING DUST IS POSSIBLE...ESPECIALLY AS WINDS ENTER THE
SOUTHEAST VALLEY. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL
OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR
HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3381 11191 3382 11181 3372 11179 3370 11171
3350 11169 3347 11158 3321 11159 3321 11209
3322 11208 3329 11220 3325 11222 3329 11259
3378 11260 3380 11207 3393 11207 3393 11190
TIME...MOT...LOC 2304Z 069DEG 7KT 3361 11178
WOODALLLocal storm report, May 9, 4:09 PM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
409 PM MST WED MAY 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 5 E QUEEN CREEK 33.24N 111.56W
05/09/2012 E0.25 INCH PINAL AZ TRAINED SPOTTER
&&
EVENT NUMBER PSR1200083
MBLocal storm report, May 9, 4:16 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
416 PM MST WED MAY 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM DUST STORM 3 S COOLIDGE 32.94N 111.53W
05/09/2012 PINAL AZ TRAINED SPOTTER
VSBY 1 8 MILE
&&
EVENT NUMBER PSR1200084
MBLocal storm report, May 9, 4:18 PM MST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
418 PM MST WED MAY 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM DUST STORM 5 NE CASA GRANDE 32.94N 111.67W
05/09/2012 PINAL AZ TRAINED SPOTTER
VSBY 1 4 MILE
&&
EVENT NUMBER PSR1200085
MBThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:46 PM MST | Special Weather Statement | PSR | 44 min | |
| May 9, 4:07 PM MST | Special Weather Statement | PSR | Pinal | 53 min |
| May 9, 4:08 PM MST | Special Weather Statement | PSR | Maricopa | 37 min |
| May 9, 4:24 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 51 min |
| May 9, 4:36 PM MST | Dust Storm Warning | PSR | 2 hr | |
| May 9, 4:56 PM MST | Special Weather Statement | PSR | Maricopa | 49 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.